Alert archive / New Mexico / Wind Advisories in 2008

Wind Advisory 6, NWS El Paso, TX

March 1, 2008

NWS El Paso, TX issued this wind advisory at Mar 1, 2008, 11:29 AM MST. It took effect at Mar 2, 2008, 12:00 PM MST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2008, 11:29 AM MST (18:29 UTC)
In effect from
Mar 2, 2008, 12:00 PM MST
Expired
Mar 3, 2008, 12:00 AM MST
In force
12 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEPZ 011829
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1129 AM MST SAT MAR 1 2008

...STRONG WINDS AND BLOWING DUST WILL OCCUR ACROSS SOUTHERN NEW
MEXICO AND WESTERN TEXAS SUNDAY AFTERNOON AND EVENING...

.A STRONG LOW PRESSURE SYSTEM WITH A COLD FRONT WILL MOVE ACROSS
THE SOUTHWESTERN UNITED STATES SUNDAY AFTERNOON AND SUNDAY NIGHT.
THIS STORM WILL PRODUCE STRING WEST TO SOUTHWEST WINDS AROUND 30
MPH WITH GUSTS TO 45 MPH. BLOWING DUST WILL OCCUR ACROSS MUCH OF
THE LOWLAND DESERTS WITH VISIBILITIES UNDER A HALF MILE IN A FEW
LOCATIONS...INCLUDING ALONG INTERSTATE 10 BETWEEN EL PASO AND LAS
CRUCES AND ALSO IN THE DEMING AND LORDSBURG AREA. DANGEROUS
DRIVING CONDITIONS WILL RESULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES.

NMZ022>025-030>032-TXZ055-056-021200-
/O.NEW.KEPZ.WI.Y.0006.080302T1900Z-080303T0700Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
1129 AM MST SAT MAR 1 2008

...WIND ADVISORY IN EFFECT FROM 12 PM SUNDAY TO MIDNIGHT MST
SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM SUNDAY TO
MIDNIGHT MST SUNDAY NIGHT. 

A STRONG LOW PRESSURE SYSTEM WITH A COLD FRONT WILL MOVE ACROSS
THE SOUTHWESTERN UNITED STATES SUNDAY AFTERNOON AND SUNDAY NIGHT.
THIS STORM WILL PRODUCE STRONG WEST TO SOUTHWEST WINDS AROUND 30
MPH WITH GUSTS TO 45 MPH. BLOWING DUST WILL OCCUR ACROSS MUCH OF
THE LOWLAND DESERTS WITH VISIBILITIES UNDER A HALF MILE IN A FEW
LOCATIONS...INCLUDING ALONG INTERSTATE 10 BETWEEN EL PASO AND LAS
CRUCES AND ALSO IN THE DEMING AND LORDSBURG AREA. DANGEROUS
DRIVING CONDITIONS WILL RESULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ROGASH
1 follow-up statement
000 
WWUS74 KEPZ 021201
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
501 AM MST SUN MAR 2 2008

...STRONG WINDS AND BLOWING DUST WILL OCCUR ACROSS SOUTHERN NEW
MEXICO AND WESTERN TEXAS SUNDAY AFTERNOON AND EVENING...

.A STRONG LOW PRESSURE SYSTEM WITH A COLD FRONT WILL MOVE ACROSS
NEW MEXICO THIS AFTERNOON AND TONIGHT. THIS STORM WILL PRODUCE
STRONG WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH OR GREATER.
BLOWING DUST WILL OCCUR ACROSS MUCH OF THE LOWLAND DESERTS WITH
VISIBILITIES UNDER A ONE MILE IN A FEW LOCATIONS...MAINLY ALONG
INTERSTATE 10 IN THE DEMING AND LORDSBURG AREA. 

NMZ022>025-030>032-TXZ055-056-022300-
/O.CON.KEPZ.WI.Y.0006.080302T1900Z-080303T0700Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
501 AM MST SUN MAR 2 2008

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
MST TONIGHT...

STRONG WEST WINDS OF 25 TO 35 MPH WILL DEVELOP LATE THIS MORNING
INTO THIS AFTERNOON AND LAST INTO THE EARLY EVENING. GUSTS OF 45
TO 50 MPH ARE POSSIBLE THIS AFTERNOON AND BLOWING DUST WILL ALSO
DEVELOP ACROSS THE DESERT AREAS. A FEW VISIBILITIES OF ONE MILE OR
LESS ARE POSSIBLE...ESPECIALLY ALONG INTERSTATE 10 FROM LAS CRUCES
WEST. WINDS WILL TURN NORTHWEST LATE EVENING AND DIMINISH TO 15 TO
25 MPH. MOTORISTS ARE URGED TO USE CAUTION WHILE DRIVING IN THESE
AREAS TODAY.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HEFNER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Mar 1, 3:48 AM MST, 7 hours 41 minutes earlier.

Area forecast discussion, Mar 1, 3:48 AM MST, 7 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
348 AM MST SAT MAR 1 2008

.SYNOPSIS...
ANOTHER WARM AND SUNNY DAY EXPECTED TODAY WITH HIGHS WELL ABOVE
NORMAL. A SMALL UPPER LOW MOVING EAST ACROSS NORTHERN MEXICO MAY
KICK OFF A FEW SHOWERS ALONG THE INTERNATIONAL BORDER FROM THE
BOOTHEEL LATE THIS AFTERNOON THROUGH EL PASO AND HUDSPETH COUNTIES
THIS EVENING. A STRONG UPPER LOW AND ASSOCIATED SURFACE FRONT DROP
SOUTH OVER THE AREA SUNDAY NIGHT AND MONDAY MORNING. THIS WILL
SPREAD SOME CLOUDS TO THE AREA AND A SLIGHT CHANCE OF SHOWERS IN
THIS PERIOD. AHEAD OF THE FRONT...WINDS WILL BECOME STRONG SUNDAY
AFTERNOON AND PRODUCE SOME BLOWING DUST. BEHIND THE FRONT ON MONDAY
TEMPERATURES WILL COOL AS MUCH AS 15 TO 20 DEGREES. ANOTHER UPPER
TROUGH AND FRONT MOVE DOWN TO THE AREA WEDNESDAY NIGHT AND THURSDAY.
LESS CLOUDS ARE EXPECTED WITH THIS SYSTEM...AND ONLY A SLIGHT CHANCE
OF SHOWERS TO PORTIONS OF THE AREA EAST OF EL PASO. WINDS WILL STILL
BECOME STRONG IN THE AFTERNOON AHEAD OF THE FRONT.

&&

.DISCUSSION...
OVERALL PATTERN NOT CHANGING MUCH FROM PREVIOUS FORECAST PACKAGE
ALTHOUGH SOME CHANGE IN THE DETAILS. HAVE GONE AHEAD AND BOUGHT INTO
NAMS HANDLING OF THE SMALL BAJA UPPER LOW...WITH CONVECTIVE AREA
UNDER/NEAR THE LOW MOVING ACROSS THE SOUTHERN ZONES LATE THIS
AFTERNOON AND THIS EVENING. CONV PARAMETERS SHOW EVEN SHOW A FEW
CLAPS OF THUNDER POSSIBLE THOUGH NOT MENTIONED. WILL ADVISE NEXT
SHIFT TO WATCH FOR LATE AFTERNOON DEVELOPMENT IN THE BOOTHEEL AND
POINTS WEST. IF THIS DOES NOT DEVELOP THEN REST OF SOUTHERN ZONES
MAY NOT SEE IT EITHER.

QUICK AND DIRTY ON THE TWO SYSTEMS COMING IN SUNDAY AND WEDNESDAY.
MADE MINOR CHANGES ON FIRST SYSTEM AS GFS EVEN A BIT DEEPER NOW ON
VORT CENTER CARVING OUT THE TROUGH OVER NEW MEXICO. FRONT IS
STRONGER WITH MORE COLD ADVECTION THAN PREVIOUS RUNS...AND GFS NOW
SHOWING FRONTAL PCPN. WILL SPREAD POPS OVER EAST HALF OF CWA IN THE
EVENING WITH FRONT. WINDS STILL LOOK TO REMAIN JUST BELOW ADVISORY
CRITERIA. ALSO COOLED TEMPERATURES MONDAY EVEN A BIT MORE...SLICING
ABOUT 15-20 DEGREES OFF OF SUNDAYS HIGHS.

GFS NOW LESS DEVELOPED WITH THE WEDNESDAY SYSTEM...MEANING VORT
CENTER IS CARVING TROUGH OUT FURTHER EAST. LOOKS LIKE ONLY THE SACS
WILL SEE A SHOT AT SHOWERS. ALSO GIVEN THIS PATTERN THE FRONT AND
COLD ADVECTION ARE NOT AS STRONG AS PREVIOUSLY ADVERTISED...HENCE
DID NOT COOL TEMPS ON THURSDAY AS MUCH AS PREVIOUS FORECAST. ECMWF
STILL WANTING TO DIG SECONDARY VORT CENTER DOWN NEAR THE BAJA
THURSDAY NIGHT AND SCOOP SOME MOISTURE/PCPN UP INTO THE SOUTHERN CWA
THURSDAY NIGHT AND FRIDAY...BUT AM NOT BUYING THIS FOR NOW. WILL
HAVE TO GIVE STRONGER CONSIDERATION TO THIS IF ECMWF STAYS
CONSISTENT OVER THE NEXT COUPLE OF RUNS.

&&

.AVIATION...VALID 01/12Z-02/12Z...
GENLY VFR CONDITIONS EXPECTED THROUGH THE VALID PERIOD. AFT
21Z...OCNL MVFR CIG -SHRA ARE POSSIBLE IN THE BOOTHEEL AND SPREADING
EAST ALONG THE INTERNATIONAL BORDER COUNTIES INTO WEST TEXAS BY 03Z.

&&

.FIRE WEATHER DISCUSSION...
HUMIDITY DROPPING INTO THE TEENS IN THE LOWER DESERTS THIS AFTERNOON
WHILE HIGHER ELEVATIONS WILL BE IN THE UPPER TEENS TO MIDDLE 20S. AN
APPROACHING UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT WILL CAUSE
STRONG WINDS ACROSS THE AREA SUNDAY AFTERNOON THROUGH SUNDAY
EVENING. SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO
40 MPH ARE EXPECTED WITH THIS SYSTEM. THE STRONG WINDS...LOW
RELATIVE HUMIDITY...AND HIGH TO VERY HIGH FIRE DANGER RATINGS WILL
LIKELY LEAD TO CRITICAL FIRE WEATHER CONDITIONS ACROSS MOST OF THE
AREA FROM LATE SUNDAY MORNING INTO SUNDAY EVENING...A FIRE WEATHER
WATCH IS IN EFFECT FOR SUNDAY. WINDS WILL BEGIN TO DIMINISH LATE
SUNDAY EVENING. THERE IS ALSO THE CHANCE FOR SNOW SHOWERS ACROSS THE
SACRAMENTO MOUNTAINS SUNDAY NIGHT INTO MONDAY...AND RAIN SHOWERS
ACROSS THE LOWLANDS EAST OF DEMING. MUCH COOLER BEHIND THAT FRONT
MONDAY...THEN BEGINNING TO WARM BACK UP AGAIN TUESDAY. ANOTHER LOW
PRESSURE SYSTEM AND ASSOCIATED FRONT MAY CAUSE STRONG WINDS AGAIN
WEDNESDAY AFTERNOON ALONG THE CHANCE FOR PRECIPITATION...MAINLY OVER
THE SACRAMENTO MOUNTAINS...WEDNESDAY NIGHT INTO THURSDAY.

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 80  50  74  41  57 /   0  10   0  10   0
SIERRA BLANCA TX        78  48  72  36  52 /   0  10   0  20  10
LAS CRUCES              80  47  73  39  57 /   0  10   0  10   0
ALAMOGORDO              76  47  71  34  53 /   0   0   0  20  10
CLOUDCROFT              61  31  53  21  35 /   0   0  10  20  10
TRUTH OR CONSEQUENCES   79  43  71  35  53 /   0   0  10  10   0
SILVER CITY             72  37  63  29  48 /   0   0  10   0   0
DEMING                  79  44  73  38  55 /   0  10   0  10   0
LORDSBURG               80  43  72  38  56 /  10  10   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
     FOR NMZ110>113.

TX...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
     FOR TXZ055-056.

&&

17 HEFNER
Hazardous weather outlook, Mar 1, 6:24 AM MST, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
624 AM MST SAT MAR 1 2008

NMZ022>025-030>032-TXZ055-056-021415-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
624 AM MST SAT MAR 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SLIGHT CHANCE OF
SHOWERS IN THE BOOTHEEL LATE THIS AFTERNOON AND SPREADING EAST ALONG
THE SOUTHERN COUNTIES TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. STRONG WINDS AND
PATCHY BLOWING DUST WILL OCCUR SUNDAY AFTERNOON...AHEAD OF AN
APPROACHING STORM SYSTEM ON SUNDAY NIGHT. THE SYSTEM MAY PRODUCE
SNOW SHOWERS OVER THE SOUTHERN SACRAMENTO MOUNTAINS SUNDAY NIGHT AND
MONDAY...AND RAIN SHOWERS ALONG THE LOWLANDS EAST OF DEMING. MUCH
COOLER TEMPERATURES WILL OCCUR MONDAY. GUSTY WINDS AND SOME BLOWING
DUST EXPECTED AGAIN ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 4:01 PM MSTRed Flag WarningEPZCatron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more28 hr

Nearby

Wind Advisories in New Mexico, 2008Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.